Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

7 year old child, suffering from rashes on chest, neck, face, swelling on thigh, groin area. Completed antibiotics for an abscess. Treatment?

My 7 year old son developed a rash mainly on his chest kneck and face (head) this has now gone down but now he has a large swelling halfway up his upper thigh and into his groin area - he has just completed a course of antibiotics and painkillers for an Absys - the rash appeared when he finished the course of tablets last Friday - the rash disapeared yesterday Monday - the swelling appeared tonight - he does not have a fever and is acting normally. Thanks
Asked On : Sat, 14 Jul 2012
Answers:  1 Views:  210
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Dear Nick,

Does the swelling appear to be a skin abscess again? Usually, abscesses are firm to start with, with a lot of overlying warmth, redness, and pain on touching/pressing. Over the next few days, they may soften up in the center, due to the formation of pus within. Abscesses are also usually accompanied by general ill-health, fever, and a rise in the white cell count on a FBC test.

As per your question, he has no fever and he appears to be well, so this is unlikely to be a skin abscess. You should observe the swelling for a few days and see if it subsides. Is there any possibility of this being a bruise due to injury? Bruises appear to be reddish to purplish and usually also cause pain.

A picture of the swelling would be really helpful for me to assess the child.

Thank you,

Dr Taher
Answered: Sat, 14 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor